I can't find any information explaining these results I just received, ANA test is normal again, but MD had also ordered ENA panel this time & the RNP came back positive..already diagnosed with Sjogren's early this year, have minor psoriasis problem, last month Dermatologist took skin biopsy that came back cutaneous lupus, early deformed joints in fingers of one hand...have had elevated CK tests, repeatedly scoring in the 500's in last 9 months...have had increasingly serious difficulties walking upstairs for past 8 years, can't get up out of a seated position if my knees are at an acute angle, I scary choke a lot so must be very careful when eating, and I trip and fall a bunch too (broke shoulder with first fall)...just received last week's lab test results in mail today = normal ANA as usual but ENA has a positive RNP. and everything I've read says this combination just doesn't happen...what does it mean? any ideas what my problem might be?
Positive RNP is essential for the diagnosis of Mixed Connective Tisuue Disease, however, it is not specific to this disease since 20-30% of lupus patients and a small number of scleroderma or rheumatoid arthritis also have the antibody RNP.
I've also read that low titers are associated w/ lupus, but high titers are associated w/ Mixed Connective Tissue Disease.
Cutaneous lupus can be broken down into three categories:
1. active cutaneous lupus erythematosus - almost all of these patients have active systemic lupus w/ skin inflammation.
2. Subacute cutaneous lupus erythematosus - This is a nonscarring rash that can coexist w/ both dicoid and systemic lupus.
3. Chronic cutaneous lupus erythematosus - also know as discoid lupus erythematosus (DLE). 15% of lupus patients also have DLE.
Spend time in the sun prior to having your ANA checked next time. (even on a cloudy day - about 15 min.) OTHERWISE, STAY OUT OF THE SUN!
Good to know - thanks for your advice - had muscle biopsy in early November = came back polymyositis.don't know anyone else with that, is it common? that diagnosis seems to have accounted for all of my tripping, falls, can't walk upstairs or get out of a chair gracefully problems. So now it's Psoriasis, Sjogren's, sub acute Cutaneous Lupus (from skin biopsy) and Polymyositis (from muscle biopsy), all diagnosed in 2012. Steriods are giving me HBP but went on methotrexate shots last week too. I really need to know that this situation is something that can be improved upon - what do I do to help improve my odds of regaining my strength? knitwit97
The one thing that has helped me is having a positive attitude. On purpose I laugh and tell myself that I'm going to make it. I pray and trust God as well.
I don't know that much about polymyositis, but have a friend that has it and she is doing really well. She was on a low dose of steroids for a long time...I want to say about a year or more. She has continued working a secretary job.
As far as the lupus goes, try to stay out of the sun, eat healthy, cut back on sugar and stress. STRESS can trigger all autoimmune diseases as well as sugar. When I consume sugar I can feel my joints swelling and starting to hurt.
As far as the Sjogren's, I don't know what to tell you. It is suspected that I also have Sjogren's. I use eye gel by Refresh, but my eye dr. wants me to use Restasis. But it burns like I poured a chemical in there. I also use an ointment to moisturize. You can also try taking fish oil. The odor free will keep you from burping up that fishy taste.
I'm glad you have found some answers and am getting help. Was your enzymes off from the polymyositis? I hope you find that with each day you are getting stronger and stronger.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.